Constructive Approximation

, Volume 38, Issue 1, pp 133–160 | Cite as

Direct and Inverse Results on Row Sequences of Hermite–Padé Approximants

  • J. Cacoq
  • B. de la Calle Ysern
  • G. López LagomasinoEmail author


We give necessary and sufficient conditions for the convergence with geometric rate of the common denominators of simultaneous rational interpolants with a bounded number of poles. The conditions are expressed in terms of intrinsic properties of the system of functions used to build the approximants. Exact rates of convergence for these denominators and the simultaneous rational approximants are provided.


Montessus de Ballore theorem Simultaneous approximation Hermite–Padé approximation Rate of convergence Inverse results 

Mathematics Subject Classification (2010)

30E10 41A21 41A28 41A25 41A27 



The work of B. de la Calle Ysern received support from MINCINN under grant MTM2009-14668-C02-02 and from UPM through Research Group “Constructive Approximation Theory and Applications”. The work of J. Cacoq and G. López was supported by Ministerio de Economía y Competitividad under grants MTM2009-12740-C03-01 and MTM2012-36372-C03-01.


  1. 1.
    Aptekarev, A.I., Buslaev, V.I., Martínez-Finkelshtein, A., Suetin, S.P.: Padé approximants, continued fractions, and orthogonal polynomials. Russ. Math. Surv. 66(6), 37–122 (2011) Google Scholar
  2. 2.
    Aptekarev, A.I., López Lagomasino, G., Saff, E.B., Stahl, H., Totik, V.: Mathematical life of A.A. Gonchar (on his 80th birthday). Russ. Math. Surv. 66(6), 197–204 (2011) Google Scholar
  3. 3.
    Bolibrukh, A.A., Vitushkin, A.G., Vladimirov, V.S., Mishchenko, E.F., Novikov, S.P., Osipov, Yu.S., Sergeev, A.G., Ul’yanov, P.L., Faddeev, L.D., Chirka, E.M.: Andrei Aleksandrovich Gonchar (on his 70th birthday). Russ. Math. Surv. 57(1), 191–198 (2001) CrossRefGoogle Scholar
  4. 4.
    Cacoq, J., de la Calle Ysern, B., López Lagomasino, G.: Incomplete Padé approximation and convergence of row sequences of Hermite–Padé approximants. J. Approx. Theory (2012). doi: 10.1016/j.jat.2012.05.005 Google Scholar
  5. 5.
    Fidalgo Prieto, U., López Lagomasino, G.: Nikishin systems are perfect. Constr. Approx. 34, 297–356 (2011) MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Gonchar, A.A.: On convergence of Padé approximants for some classes of meromorphic functions. Sb. Math. 26, 555–575 (1975) CrossRefGoogle Scholar
  7. 7.
    Gonchar, A.A.: Poles of rows of the Padé table and meromorphic continuation of functions. Sb. Math. 43, 527–546 (1982) zbMATHCrossRefGoogle Scholar
  8. 8.
    Gonchar, A.A.: Rational approximation of analytic functions. Proc. Steklov Inst. Math. 272(suppl. 2), S44–S57 (2011) MathSciNetCrossRefGoogle Scholar
  9. 9.
    Hadamard, J.: Essai sur l’étude des fonctions données par leur développement de Taylor. J. Math. Pures Appl. 8, 101–186 (1892) Google Scholar
  10. 10.
    Hermite, Ch.: Sur la fonction exponentielle. C. R. Math. Acad. Sci. Paris 77, 18–24 (1873) zbMATHGoogle Scholar
  11. 11.
    Hermite, Ch.: Sur la fonction exponentielle. C. R. Math. Acad. Sci. Paris 77, 74–79 (1873) Google Scholar
  12. 12.
    Hermite, Ch.: Sur la fonction exponentielle. C. R. Math. Acad. Sci. Paris 77, 226–233 (1873) Google Scholar
  13. 13.
    Hermite, Ch.: Sur la fonction exponentielle. C. R. Math. Acad. Sci. Paris 77, 285–293 (1873) Google Scholar
  14. 14.
    de Montessus de Ballore, R.: Sur les fractions continues algébriques. Bull. Soc. Math. Fr. 30, 28–36 (1902) zbMATHGoogle Scholar
  15. 15.
    Graves-Morris, P.R., Saff, E.B.: A de Montessus theorem for vector-valued rational interpolants. In: Lecture Notes in Math., vol. 1105, pp. 227–242. Springer, Berlin (1984) Google Scholar
  16. 16.
    Graves-Morris, P.R., Saff, E.B.: Row convergence theorems for generalized inverse vector-valued Padé approximants. J. Comput. Appl. Math. 23, 63–85 (1988) MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Graves-Morris, P.R., Saff, E.B.: An extension of a row convergence theorem for vector Padé approximants. J. Comput. Appl. Math. 34, 315–324 (1991) MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Nikishin, E.M., Sorokin, V.N.: Rational Approximations and Orthogonality. Transl. Math. Monogr., vol. 92. AMS, Providence (1991) zbMATHGoogle Scholar
  19. 19.
    Sidi, A.: A de Montessus type convergence study of a least-squares vector-valued rational interpolation procedure. J. Approx. Theory 155, 75–96 (2008) MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Suetin, S.P.: On poles of the mth row of a Padé table. Sb. Math. 48, 493–497 (1984) zbMATHCrossRefGoogle Scholar
  21. 21.
    Suetin, S.P.: On an inverse problem for the mth row of the Padé table. Sb. Math. 52, 231–244 (1985) zbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • J. Cacoq
    • 1
  • B. de la Calle Ysern
    • 2
  • G. López Lagomasino
    • 1
    Email author
  1. 1.Dpto. de Matemáticas, Escuela Politécnica SuperiorUniversidad Carlos III de MadridLeganésSpain
  2. 2.Dpto. de Matemática Aplicada, E. T. S. de Ingenieros IndustrialesUniversidad Politécnica de MadridMadridSpain

Personalised recommendations